Alert archive / Missouri / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 169, NWS St. Louis, MO

July 6, 2025Boone County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Jul 6, 2025, 3:54 PM CDT for Boone County, Missouri. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2025, 3:54 PM CDT (20:54 UTC)
Expired
Jul 6, 2025, 4:13 PM CDT
In force
19 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Boone County, MO

The radar

The St Louis radar (KLSX), 134 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.9 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2025-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 778 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2025-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
778 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
1020 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

738 
WUUS53 KLSX 062054
SVRLSX
MOC019-062130-
/O.NEW.KLSX.SV.W.0169.250706T2054Z-250706T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
354 PM CDT Sun Jul 6 2025

The National Weather Service in St Louis has issued a

* Severe Thunderstorm Warning for...
  Northeastern Boone County in central Missouri...

* Until 430 PM CDT.

* At 354 PM CDT, a severe thunderstorm was located near Hallsville, 
  or 10 miles southwest of Centralia, moving east at 20 mph.

  HAZARD...60 mph wind gusts and small hail.

  SOURCE...Emergency management reported a tree down west of
           Hallsville.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Hallsville and Murry.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from 
windows. This storm has produced damaging winds.

&&

LAT...LON 3904 9232 3921 9223 3919 9211 3906 9211
      3906 9213 3905 9213 3903 9214 3903 9213
      3901 9213 3901 9214 3898 9214 3898 9215
      3897 9214 3896 9215
TIME...MOT...LOC 2054Z 288DEG 18KT 3907 9221

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<1.00 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH

$$

Gosselin
1 follow-up statement
241 
WWUS53 KLSX 062113
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
413 PM CDT Sun Jul 6 2025

MOC019-062123-
/O.CAN.KLSX.SV.W.0169.000000T0000Z-250706T2130Z/
Boone MO-
413 PM CDT Sun Jul 6 2025

...SEVERE THUNDERSTORM WARNING IS CANCELLED FOR NORTHEASTERN BOONE 
COUNTY...

The storm which prompted the warning has weakened below severe 
limits, and no longer poses an immediate threat to life or property. 
Therefore, the warning has been cancelled. To report severe weather, 
contact your nearest law enforcement agency. They will send your 
report to the National Weather Service office.

&&

LAT...LON 3904 9232 3921 9223 3919 9211 3906 9211
      3906 9213 3905 9213 3903 9214 3903 9213
      3901 9213 3901 9214 3898 9214 3898 9215
      3897 9214 3896 9215
TIME...MOT...LOC 2054Z 288DEG 18KT 3907 9221

$$

Gosselin

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 2:06 PM CDT, 1 hour 48 minutes earlier. Its key messages:

  • Scattered to numerous showers and thunderstorms can be expected the rest of the afternoon and into the evening. While most will not be strong or severe, occasional strong downburst winds and bursts of heavy rain will be possible.
  • Scattered showers and thunderstorms remain possible (20-40%) across the Ozarks and southwest Illinois tomorrow, but better chances (30-60%) exist area-wide Tuesday.
  • Seasonably warm temperatures with moderate to high humidity can be expected for the foreseeable future.
Area forecast discussion, Jul 6, 2:06 PM CDT, 1 hour 48 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
206 PM CDT Sun Jul 6 2025

.KEY MESSAGES...

- Scattered to numerous showers and thunderstorms can be expected
  the rest of the afternoon and into the evening. While most will
  not be strong or severe, occasional strong downburst winds and
  bursts of heavy rain will be possible.

- Scattered showers and thunderstorms remain possible (20-40%)
  across the Ozarks and southwest Illinois tomorrow, but better
  chances (30-60%) exist area-wide Tuesday.

- Seasonably warm temperatures with moderate to high humidity can
  be expected for the foreseeable future.

&&

.SHORT TERM...  (Through Late Monday Night)
Issued at 202 PM CDT Sun Jul 6 2025

The primary concern for this afternoon remains the potential for
scattered thunderstorms, which will have the potential to produce
bursts of heavy rain and isolated strong downburst winds.

As of 1:00 PM, a weak cold front has moved into northern Missouri,
and continues to inch southward late this morning. Along and south
of this boundary, moderate instability is slowly building as we
approach midday, with around 2000 J/kg of MLCAPE already present per
SPC (RUC) mesoanalysis and the potential to reach 2500 J/kg by peak
heating. Meanwhile, low level lapse rates are expected to be
moderate to steep by peak heating (7.5 to 8.5 C/km), with moderate
downdraft CAPE (800-1000 J/kg) also projected. Effective wind shear
is expected to remain generally weak, with deep southwesterly flow
of only around 10 to 20 kt at almost all levels, and this will
likely limit the ability of storms to organize and for individual
updrafts to persist.

Meanwhile, latest high resolution models continue to develop
scattered to numerous thunderstorms along and south the slowly
advancing front by mid afternoon, continuing into the early evening
before coverage diminishes after sunset. We've already seen the
early stages of this development, and coverage is likely to continue
to increase over the next few hours. While forcing is weak, there is
at least some modest convergence along the front, and also perhaps a
bit of upper support from a very weak mid level trough evident on
water vapor imagery. Not only this, but several consecutive runs of
the HRRR consistently forecast 30 to 60 mph convective wind gusts
associated with these storms, which makes sense considering the
thermodynamic environment described above. As such, while storms may
struggle to organize beyond much more than clusters or possibly even
a few broken line segments, the potential for isolated strong wind
gusts in that 30 to 60 mph range appears to be reasonable.

Not only this, but moisture content is also rather high along and
south of the cold front, with precipitable water values ranging
from 1.8 to 2.1 inches. While soundings do show perhaps some
modest mid-level dry air entrainment impinging on updrafts, this
high moisture content and very deep warm cloud depths support at
least briefly intense rain rates of 1 to 2 inches per hour. Storms
will have some forward motion but will be moving slowly (10 to 20
mph), and this may lead to a few pockets where 1 to 3 inches of
rain accumulates in a very short period of time. This is also
corroborated by HREF LPMM analysis and individual high resolution
model members. Some localized flooding will be possible as a
result, although we don't expect this to be common or widespread,
and may require some training of storms in order to occur.

The most likely window for the most significant hazards appears to
be between roughly 2 PM and 8 PM, although a few earlier storms are
possible, as well as a few stragglers that linger into the evening
and overnight before completely diminishing.

19

&&

.LONG TERM...  (Tuesday through Next Sunday)
Issued at 202 PM CDT Sun Jul 6 2025

By tomorrow morning, the cold front is likely to settle somewhere
across southern Missouri, and may almost completely clear our area.
North of the front, drier and and more stable air is likely filter
into much of our area, and as a result of these trends, our
precipitation chances have dropped considerably from previous
forecasts. In fact, much of our local area is likely to remain dry
tomorrow, with the exception of parts of the Ozarks and southwest
Illinois in the vicinity of the stalled front. In this limited
area, instability is likely to climb once again to around 1500 to
2000 J/kg of SBCAPE, with only around 10-20kt of 0-6km shear and
precipitable water values reaching near 1.8 inches. As such,
scattered thunderstorms with occasional strong downbursts and
heavy rain rates remain possible tomorrow afternoon along and
south of wherever this boundary settles, although this may not
include much of our forecast area at all.

On Tuesday, modest southerly flow is expected to return to the area,
bringing moisture-rich air back to the north. Over the course of the
day, a mid-level shortwave will move across the region, sending
another weak front southward. As this occurs it will likely trigger
another round of showers and thunderstorms across the region,
although confidence remains low regarding the timing of the
boundary. Trends over the last 24 hours have shifted toward an
earlier arrival of the front as opposed to overnight, which aligns
the timing of local storms with peak afternoon heating and at least
increases the potential for stronger activity as well. Projected
wind shear remains weak though - roughly 15 to 20kt of 0-6km bulk
shear - which continues to limit the upper potential for strong or
severe storms in spite of robust instability projections of 2000-
3000 J/kg of SBCAPE. Still, we will need to keep an eye on the
potential for damaging downbursts once again, along with heavy rain
rates and localized flooding.

Following Tuesday's weak front and showers/storms, slightly drier
air is likely to move into the area, perhaps with increasing
subsidence aloft. As such, precipitation chances Wednesday and
Thursday have dropped slightly from previous forecasts, especially
in areas north of the I-44 corridor. While some showers and
thunderstorms remain possible, latest trends have shifted toward
this period being more dry than wet. Later in the week though,
another, stronger shortwave remains likely to move across the middle
and upper Mississippi Valley region, and this may bring yet another
round of showers and thunderstorms to the region.

As for temperatures, little has changed regarding the forecast.
Afternoon maximums continue to be forecast near seasonal averages
for the foreseeable future, with perhaps a very slight increasing
trend late in the week thanks to modest height rises and lowering
precipitation chances.

BRC

&&

.AVIATION...  (For the 18z TAFs through 18z Monday Afternoon)
Issued at 1219 PM CDT Sun Jul 6 2025

Scattered showers and thunderstorms are likely to impact most
local terminals this afternoon and evening. Some storms have
already developed at the start of the period in the vicinity of
COU and JEF, and more are likely to develop in the vicinity of St.
Louis shortly. If a storm moves directly over the terminal,
bursts of heavy rain, lightning, and erratic gusty winds will be
possible, with ceiling and visibility reductions also likely.
Showers and storms will likely persist on and off through the
afternoon, and diminish and coverage gradually during the evening.
Coverage is expected to be lowest at UIN, where storm coverage
and is expected to be lower.

Overnight, winds will become very light and some patchy fog will
be possible in low lying areas. Due to persistent cloud cover
confidence is low regarding whether fog will impact any specific
terminals, but some mention has been added to fog prone terminals
(JEF, SUS, CPS).

BRC

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Jul 6, 2:23 PM CDT, 1 hour 31 minutes before
Hazardous Weather Outlook
National Weather Service St Louis MO
223 PM CDT Sun Jul 6 2025

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-071930-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
223 PM CDT Sun Jul 6 2025

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Tonight.

Thunderstorms are likely across parts of the area today into this
evening. Some strong storms are possible with locally heavy
downpours and gusty winds.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

There is a chance for thunderstorms across the area Monday through
Saturday. A few storms may produce strong winds and heavy rain for
brief periods.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

19

In the hours before

Local storm report, Jul 6, 2:40 PM CDT, 1 hour 14 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
240 PM CDT Sun Jul 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     Tstm Wnd Dmg     California              38.63N 92.57W
07/06/2025                   Moniteau           MO   Public

            Healthy tree branches up to 6 inches in
            diameter snapped off. Observer said he has
            never seen winds this strong before.

&&

MCF
Local storm report, Jul 6, 3:33 PM CDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
333 PM CDT Sun Jul 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     Tstm Wnd Dmg     1 SSW Saint Peters      38.76N 90.62W
07/06/2025                   St. Charles        MO   Broadcast Media

            large tree limbs down on Parkwood Drive.

&&
Local storm report, Jul 6, 3:54 PM CDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
354 PM CDT Sun Jul 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     Tstm Wnd Dmg     3 W Hallsville          39.12N 92.27W
07/06/2025                   Boone              MO   Emergency Mngr

            Large tree down blocking the road at HWY 124
            and Barnes School Road.

&&

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 2:47 PM CDTAreal Flood AdvisoryLSXBoone2 hr
Jul 6, 3:20 PM CDTSevere Thunderstorm WarningLSXSaint Charles40 min
Jul 6, 4:17 PM CDTFlash Flood WarningLSXCity of Saint Louis3 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.